El Test de Activación de Basófilos (T.A.B) como ayuda para el diagnóstico y tratamiento de un cuadro de anafilaxia producida por un preparado de Testosterona Depot.

Autores/as

Palabras clave:

Testosterone, Basophil Activation Test (BAT), Cremophor, Kolliphor, Anaphylaxia.

Resumen

RESUMEN

Antecedentes

En muchos casos de alergia a medicamentos, es necesario realizar pruebas in vitro por diversos motivos. El TAB (test activación de basófilos) es un arma muy útil en estos casos. En muchos preparados iv. o im. el responsable del cuadro es a veces el excipiente y no la sustancia principal.

 

Reporte de caso

Se trata de un varón de 37 años que requería tratamiento con Undecanoato de Testosterona (Reandron R) por síndrome de Klinefelter. Con la última administración, el paciente sufrió un shock anafiláctico acompañado de Síndrome de Kounis. Requería seguir tratamiento con Testosterona, pero el paciente declinaba acciones in vivo. Decidimos recurrir al TAB para el diagnóstico, y los resultados fueron muy concluyentes, apareciendo una altísima positividad al aceite de Ricino.

 

Conclusiones

Este es el segundo caso en el mundo descrito de anafilaxia por un preparado depot de Undecanoato de Testosterona y el primero donde el aceite de ricino (también conocido como Cremofor o Kolliphor) ha sido el responsable. El TAB fue esencial para el

diagnóstico, y posterior tratamiento de este paciente. Es la primera vez que se ha hecho este estudio con un preparado de Testosterona.

 

ABSTRACT

Background

In many cases of drug allergy, it is necessary to do in vitro test, for several reasons. BAT (Basophil activation test) is a very useful weapon in these cases. In many iv. or im. depot preparations, the culprit of the allergic reaction is an excipient, and not the main component.

 

Case Report

A 37 years old male, suffering from a Klinefelter syndrome needed treatment with a preparation of Undecanoate of Testosterone (Reandron). With the last administered dose, he suffered an anaphylactic shock with Kounis Syndrome. The patient declined any in vivo studies, so we thought of BAT as a possibility for the diagnosis. The results were remarkable, showing a very high positivity to castor oil.

 

Conclusions

This is the second case in the world of anaphylaxis to a preparation of Testosterone, and the first one with the castor oil (also called Cremophor or Kolliphor) as responsible. El BAT was essential for the diagnosis and ulterior treatment of this patient. This is the first time, that this study with BAT, has been done with a Testosterone preparation.

Biografía del autor/a

Felipe Santos Vicente, Hospital León (España)

Alergólogo

Citas

REFERENCIAS

-Intramuscular testosterone undecanoate: pharmacokinetic aspects of a novel testosterone formulation during long-term treatment of men with hypogonadism.

Schubert M., Minneman T., Hübler D. et al.

Journal of Clinical Endocrinology and Metabolism, 2004; vol. 89, 11:5429–5434,

doi: 10.1210/jc.2004-0897.

-The Basophil Activation Test in Immediate -Type Drug Allergy

Hausmann Oliver V.,Gentinetta T., Bridts Chris H. et al

Immunol Allergy Clin N Am 2009; 29:555–566

doi: 10.1016/j.iac.2009.04.011.

-The clinical utility of basophil activation testing in diagnosis and monitoring of allergic disease. POSITION PAPER EAACI

Hoffmann H.J., Santos A.F, Mayorga. C. et al

Allergy 2015

doi: 10.1111/all.12698

-Castor oil as a vehicle for parenteral administration of steroid hormones

Riffkin C., Huber R., and Keysser. C.H

Journal of Pharmaceutical Sciences 1964;53: 893–895

DOI: 10.1002/jps.2600530809

-Allergic reactions to polyethoxylated castor oil derivatives: A guide to decipher confusing names on pharmaceutical labels

Reiner R, Breynaert C, Dens A-C, et al

J ALLERGY CLIN IMMUNOL PRACT 2020; 8:(3):1136-38

DOI: 10.3892/mmr.2013.1264

-Immediate Hypersensitivity Reactions Caused by Drug Excipients: A Literature Review

Caballero ML, Quirce S

J Investig Allergol Clin Immunol 2020; 30(2): 86-100

doi: 10.18176/jiaci.0476.

-Suspected anaphylactic reaction to Cremophor EL

Dye D, Watkins J

BMJ 1980 :1353

doi: 10.1136/bmj.280.6228.1353.

-Complement-mediated reactions to diazepam with Cremophor as solvent (Stesolid MR).

Hüttel MS, Schou Olesen A, Stoffersen E.

Br J Anaesth 1980;52:77-9.

DOI: 10.1093/bja/52.1.77

-IgE-mediated anaphylaxis after first intravenous infusion of cyclosporine

Ebo D.G, Phiel G.C., Conraads V., et al

Annals of Allergy 2001; 87 (3):243-245

DOI: 10.1016/S1081-1206(10)62234-X

-Anaphylaxis Triggered by Benzyl Benzoate in a Preparation of Depot Testosterone Undecanoate.

Ong Gregory S. Y. , Somerville Colin P., Jones TimothyW. et al.

Hindawi Publishing Corporation

Case Reports in Medicine 2012: Article ID 384054, 3 pages

doi:10.1155/2012/384054

Publicado

2021-04-30

Número

Sección

Casos clínicos